Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 7, 2002, 11:03 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 11:03 PM CDT (04:03 UTC)
- Expired
- Apr 8, 2002, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Johnson County, AR, Logan County, AR, Newton County, AR, Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 080403
FFWLIT
ARC071-083-101-113-127-080700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 PM CDT SUN APR 7 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
JOHNSON COUNTY IN WESTERN ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
* UNTIL 200 AM CDT
* AT 1055 PM...WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS CONTINUED
ACROSS WESTERN ARKANSAS. DOPPLER WEATHER RADAR INDICATED THAT 2 TO
4 INCHES OF RAIN HAD FALLEN IN PARTS OF THE WARNING AREA. WHILE
WIDESPREAD RAIN WILL BEGIN TO SHIFT EAST DURING THE WARNING
PERIOD...IT WILL TAKE AWHILE FOR ANY HIGH WATER TO RUN OFF.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3609 9295 3575 9298 3573 9320 3529 9336
3508 9375 3480 9378 3472 9397 3438 9397
3436 9445 3486 9437 3538 9367 3574 9366
3574 9349 3612 9342
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 5:05 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Apr 7, 5:05 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 PM CDT SUN APR 7 2002 WET WEATHER PATTERN IN STORE FOR THE FORECAST AREA THROUGH TUESDAY. STRONG H5 LOW OVER NEW MEXICO THIS AFTERNOON WILL MOVE SLOWLY TOWARD ARKANSAS THROUGH TUESDAY. ABUNDANT MOISTURE OVER THE STATE... ESPECIALLY THE NORTHERN AND WESTERN SECTIONS WILL HELP PRODUCE SIGNIFICANT RAINFALL TONIGHT AND MONDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FOR TONIGHT. FLASH FLOOD WATCH MAY BE NEEDED FOR ADDITIONAL AREAS ON MONDAY. WEAK FRONT WILL SLOWLY MOVE INTO THE STATE ON TUESDAY AND PRECIPITATION WILL END FROM THE WEST ON TUESDAY. DRY WEATHER ON TAP FOR WEDNESDAY AND THURSDAY. NEXT CHANCE OF PRECIPITATION WILL SLOWLY CREEP BACK INTO THE STATE ON FRIDAY...BUT BETTER CHANCES EXPECTED FOR SATURDAY AND SUNDAY. FCSTID = 22 HRO 52 67 54 67 / 90 70 50 40 LIT 58 71 57 71 / 70 80 60 50 HOT 57 70 57 72 / 90 60 50 40 PBF 58 72 57 72 / 60 80 60 50 .LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>005... ARZ012>013...ARZ021>023...ARZ030>031...ARZ037>042...ARZ052.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:17 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Scott | 4 hr |
| Apr 8, 2:00 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 3 hr |
| Apr 8, 2:07 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 53 min |
| Apr 8, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 27 min |
| Apr 8, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 33 min |
| Apr 8, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 19 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.